Alert archive / Nevada / Wind Advisories in 2013
Wind Advisory 7, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 22, 2013, 2:14 AM PDT for Elko County, Nye County, Nevada. It took effect at Mar 22, 2013, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2013, 2:14 AM PDT (09:14 UTC)
- In effect from
- Mar 22, 2013, 11:00 AM PDT
- Expired
- Mar 22, 2013, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Nye County, NV
The radar
The Elko radar (KLRX), 148 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 9.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2668 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
356 WWUS75 KLKN 220914 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 214 AM PDT FRI MAR 22 2013 NVZ033-039-040-230300- /O.NEW.KLKN.WI.Y.0007.130322T1800Z-130323T0300Z/ SOUTHEASTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER...WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN 214 AM PDT FRI MAR 22 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WINDS...NORTHWEST 20 TO 30 WITH GUSTS TO 50 MPH. STRONGEST WINDS WILL BE ON THE DOWNSLOPE...EASTERN...SIDE OF MOUNTAIN RANGES. * TIMING...THIS MORNING THROUGH THE EARLY EVENING...STRONGEST WINDS EXPECTED TO BE BETWEEN 1PM AND 5PM. * LOCATIONS INCLUDE: WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN...SILVER ZONE PASS...WEST WENDOVER. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY FOR HIGHER PROFILE VEHICLES. ROUTES AFFECTED INCLUDE U.S. HIGHWAY 6...U.S. HIGHWAY 93...AND INTERSTATE 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
512 WWUS75 KLKN 230253 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 753 PM PDT FRI MAR 22 2013 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT... NVZ033-039-040-230400- /O.EXP.KLKN.WI.Y.0007.000000T0000Z-130323T0300Z/ SOUTHEASTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER...WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN 753 PM PDT FRI MAR 22 2013 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. * WINDS...NORTHWEST WINDS HAVE DIMINISHED AND WILL REMAIN BELOW ADVISORY LEVELS. THEY WILL STILL GUST TO OVER 20 MPH IN SOUTHEAST ELKO COUNTY...AND OVER 30 MPH IN NORTHERN NYE COUNTY UNTIL AFTER MIDNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 21, 1:47 PM PDT, 12 hours 27 minutes earlier.
Area forecast discussion, Mar 21, 1:47 PM PDT, 12 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 147 PM PDT THU MAR 21 2013 .SYNOPSIS...A COLD NORTHWEST FLOW WILL BRING WINTER LIKE TEMPERATURES THROUGH THE WEEKEND. HIGHS WILL BE IN THE 30S TO THE LOWER 40S ACROSS EASTERN NEVADA AND MOSTLY 40S ELSEWHERE. TEMPERATURES WILL SLOWLY WARM BACK TO NORMAL EARLY NEXT WEEK. && .SHORT TERM...TONIGHT THROUGH SUNDAY. A COLD NORTHWEST FLOW WILL PREVAIL ACROSS THE FORECAST AREA THROUGH THE WEEKEND. SEVERAL PIECES OF ENERGY ROTATING AROUND THE PARENT UPPER LOW CENTERED OVER THE NORTHERN ROCKIES WILL SWING ACROSS THE AREA THROUGH THE PERIOD REINFORCING THE COLD AIR. HIGH TEMPERATURES FRIDAY AND SATURDAY WILL BE IN THE 30S EAST AND 40S WEST. TEMPERATURES WILL BEGIN TO SLOWLY MODERATE ON SUNDAY AS UPPER RIDGE PUSHES IN FROM THE WEST. MOISTURE WILL BE VERY LIMITED WITH SNOW SHOWERS MAINLY CONFINED TO NORTHEAST ELKO COUNTY. IN ADDITION TO THE COLD TEMPERATURES FRIDAY BRISK NORTHWEST WINDS OF 15 TO 30 MPH WILL MAKE IT SEEM MUCH COLDER. .LONG TERM...SUNDAY NIGHT THROUGH NEXT THURSDAY. DRY WEATHER AND MODERATING TEMPERATURES WILL PREVAIL EARLY NEXT WEEK. MONDAY THROUGH WEDNESDAY...BOTH HIGH AND LOW TEMPERATURES WILL MODERATE AS COLD NW FLOW ABATES. A SHORT-LIVED BUT AMPLIFIED RIDGE OF HIGH PRESSURE WILL ARRIVE ON THE WEST COAST MIDDAY MONDAY. EXPECT THE RIDGE TO PHASE EAST TO NEAR RENO MONDAY NIGHT...WITH THE RIDGE AXIS CENTERED OVER EASTERN NEVADA MIDDAY TUESDAY. AFTERNOON TEMPERATURES WILL RESPOND TO THIS WITH A PLEASANT WARMING TREND. EXPECTING 50S TO BE COMMON ONCE AGAIN ON TUESDAY...WITH LOWER 60S ACROSS HUMBOLDT/NYE COUNTIES. AFTER TUESDAY...CONFIDENCE IN ANY PRECIPITATION DETAIL IS UNUSUALLY LOW. DO HAVE HIGH CONFIDENCE THAT THIS PERIOD WILL BE MILD WITH HIGH TEMPERATURES IN THE MID 50S AND MID 60S. SNOW LEVELS WILL BE HIGH SO ANY PRECIPITATION THAT DOES MATERIALIZE WEDNESDAY AND THURSDAY WILL BE RAIN IN THE POPULATED VALLEYS. THE PROBLEM IS OPERATIONAL MODELS ARE IN DISAGREEMENT AS TO HOW THE SYNOPTIC FLOW WILL EVOLVE NEXT WEEK. JUST LEFT WELL ENOUGH ALONE AND LEFT THE INHERITED POP GRIDS UNTOUCHED FOR NOW. BT && .AVIATION...VFR WILL PREVAIL THROUGH 00Z SAT. A REINFORCING SHORTWAVE IN NW FLOW WILL DRIVE A COLD FRONT THROUGH NEVADA FRIDAY MORNING. MOISTURE WILL BE LIMITED...BUT STILL EXPECT SCT -SHSN ACROSS MAINLY ELKO COUNTY 12Z FRI-00Z SAT. PLAN ON MENTIONING ONLY VCSH IN THE 00Z KEKO TAF FOR NOW...BUT A BRIEF VIS REDUCTION TO IFR IS POSSIBLE AT KEKO FRIDAY IN PASSING -SHSN. SNOW SHOWERS MORE NUMEROUS NORTH AND EAST OF THE KEKO TERMINAL. ALL OTHER TAF SITES WILL REMAIN DRY. MORE SIGNIFICANT IMPACT ON AVIATION...AFTER 18Z FRI...WILL BE STRONG GUSTY W/NW WINDS AT ALL SITES AVERAGING 15-25 KTS. STRONGEST NW WINDS AT KTPH FRIDAY AFTERNOON WHERE SOME GUSTS WILL EXCEED 40 KTS. BT && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 91/99/99
Hazardous weather outlook, Mar 21, 2:53 AM PDT, 23 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 253 AM PDT THU MAR 21 2013 NVZ030-031-033>041-221000- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 253 AM PDT THU MAR 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. COLD TEMPERATURES AND BREEZY WINDS WILL MAKE FOR CHILLY CONDITIONS TODAY ACROSS THE AREA. EARLY IN THE MORNING...PORTIONS OF EAST- CENTRAL NEVADA COULD SEE ISOLATED SNOW SHOWERS...BUT CLEARING FROM WEST TO EAST IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY. BREEZY TO WINDY CONDITIONS WILL DEVELOP OUT AHEAD OF THE NEXT STORM SYSTEM...WHICH IS EXPECTED TO PASS THROUGH THE STATE FRIDAY. WINDS ON THE LEE SIDE OF MOUNTAINS WILL BE QUITE STRONG AND A WIND ADVISORY MAY BE NEEDED FOR LOCATIONS LIKE WEST WENDOVER...CLOVER VALLEY...AND NORTHWESTERN NYE COUNTY. THE STORM SYSTEM IS ALSO EXPECTED TO BRING LIGHT SNOW SHOWERS TO PORTIONS OF NORTHERN AND EASTERN NEVADA ALONG WITH ANOTHER SHOT OF COLD AIR. A WARMING TREND WILL GRADUALLY COMMENCE LATER INTO THE WEEKEND INTO AS HIGH PRESSURE TRIES TO BUILD INTO THE AREA. AFTERNOON HIGHS WILL SLOWLY MAKE IT BACK TO NORMAL BY EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.